Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 220, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 13, 2018, 7:25 PM EDT for 5 counties in Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2018, 7:25 PM EDT (23:25 UTC)
- Expired
- Aug 13, 2018, 8:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baker County, GA, Colquitt County, GA, Dougherty County, GA, Mitchell County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 107 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 7:40 PM EDT | TSTM WND DMG | 4 Ne Baconton, GA | TREE DOWN ACROSS STAGE COACH ROAD JUST SOUTH OF VINES ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
913
WUUS52 KTAE 132325
SVRTAE
GAC007-071-095-205-321-140015-
/O.NEW.KTAE.SV.W.0220.180813T2325Z-180814T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
725 PM EDT MON AUG 13 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southeastern Dougherty County in southwestern Georgia...
Northeastern Mitchell County in southwestern Georgia...
Northeastern Baker County in southwestern Georgia...
Northwestern Colquitt County in south central Georgia...
Southwestern Worth County in south central Georgia...
* Until 815 PM EDT.
* At 725 PM EDT, a severe thunderstorm was located over Baconton, or
8 miles southwest of Putney, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Newton, Putney, Camilla, Baconton, Doerun, Sale City, Bridgeboro,
Flint, Parkerville, Lester, Pritchetts, Poplar Arbor Church,
Crestwood, Williamsburg, Greenough, Red Store Crossroads,
Livingston, Ticknor, Minnesota and Laney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3137 8437 3149 8426 3150 8416 3151 8390
3116 8391 3120 8422 3125 8432
TIME...MOT...LOC 2325Z 289DEG 13KT 3138 8419
HAIL...<.75IN
WIND...60MPH
$$
15-HARRIGAN1 follow-up statement
586
WWUS52 KTAE 140006
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
806 PM EDT MON AUG 13 2018
GAC007-071-095-205-321-140016-
/O.EXP.KTAE.SV.W.0220.000000T0000Z-180814T0015Z/
Dougherty GA-Mitchell GA-Baker GA-Colquitt GA-Worth GA-
806 PM EDT MON AUG 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DOUGHERTY...
NORTHEASTERN MITCHELL...NORTHEASTERN BAKER...NORTHWESTERN COLQUITT
AND SOUTHWESTERN WORTH COUNTIES WILL EXPIRE AT 815 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3137 8437 3149 8426 3150 8416 3151 8390
3116 8391 3120 8422 3125 8432
TIME...MOT...LOC 0006Z 289DEG 13KT 3133 8404
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:32 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Aug 13, 3:32 PM EDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
332 PM EDT Mon Aug 13 2018
.NEAR TERM [Through Tonight]...
Convective coverage will continue to expand over the next few hours
as the seabreeze slowly pushes inland and boundary interactions
increase. With limited large-scale forcing, activity over land
should wind down quickly after 00Z, with the focus shifting offshore
overnight.
.SHORT TERM [Tuesday Through Wednesday Night]...
Weak mid level shortwave ridging will build in from the northwest
Gulf this period. A weak frontal boundary or trough will meander
over the area Tuesday and begin to dissipate Wednesday as the
ridging builds overhead. Moisture will remain plentiful, tho
depending on the frontal position Tuesday, a little drier air may
work into our extreme northern counties. PoPs for the next two
days will be around normal and expect the seabreeze to be active
each day. Highest PoPs favor the FL counties. Storms will develop
in the early afternoon then decrease by mid to late evening. Lows
will be in the mid 70s.
.LONG TERM [Thursday Through Monday]...
Mid level ridging will dominate through Friday at which time an
upstream trough will slowly deepen across the southeast and into
our area through Sunday. Seasonal PoP chances on Thursday and
Friday with a little higher PoPs heading into the weekend as the
trough works into the area. Highest chances will reside across
AL/GA closer to the trough. High pressure will build back in
beginning Monday with PoP chances slightly lower. Have high
temperatures slightly lower due to anticipated cloud cover and
rain chances. Readings will be around 90 degrees.
&&
.AVIATION [Through 18Z Tuesday]...
Scattered thunderstorms are expected through the afternoon hours.
KTLH and KVLD appear to have the best chance of being directly
impacted and have included tempo groups. Outside of thunderstorms,
VFR conditions with light winds will prevail.
&&
.MARINE...
Light south to southwest winds will prevail into the
weekend with low seas. Isolated to scattered thunderstorms are
expected with locally higher winds and seas in and around stronger
storms.
&&
.FIRE WEATHER...
Afternoon dispersion values will be low across portions of the local
region Tuesday and Wednesday. Otherwise, there are no other fire weather
concerns.
&&
.HYDROLOGY...
Most local rivers are steady or falling at this time. A few rivers
are in action stage. The wet pattern will continue through much of
the week. Rainfall totals of 0.5 to 1.5 inches are forecast forecast
through Thursday.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 90 73 90 73 / 30 60 30 60 10
Panama City 76 89 75 89 76 / 30 50 30 50 20
Dothan 73 91 73 91 73 / 40 50 30 50 20
Albany 73 92 73 91 73 / 30 40 20 60 20
Valdosta 72 91 72 91 73 / 30 60 30 60 10
Cross City 74 89 74 90 74 / 30 50 20 40 10
Apalachicola 77 88 76 88 77 / 30 50 30 50 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EDT /midnight CDT/ Tuesday for
Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Camp
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Camp
MARINE...Scholl
FIRE WEATHER...Barry
HYDROLOGY...DVDIn the hours before
Special weather statement, Aug 13, 6:17 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
617 PM EDT MON AUG 13 2018
GAZ147-148-161-132245-
Berrien GA-Lanier GA-Cook GA-
617 PM EDT MON AUG 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COOK...CENTRAL BERRIEN
AND NORTHERN LANIER COUNTIES UNTIL 645 PM EDT...
At 617 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lenox to 8 miles south of Willacoochee.
Movement was south at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Nashville, Adel, Sparks, Ray City, Lenox, Meigs, Courthouse, Cottle,
Staunton, Berrien Co A/P, New Lois, Massee, Barneyville, Wagon Wheel,
Allenville, Weber, Laconte and Teeterville.
LAT...LON 3107 8331 3120 8348 3130 8346 3128 8304
3123 8305 3122 8304 3121 8305 3119 8305
3119 8298 3118 8297 3105 8297
TIME...MOT...LOC 2217Z 355DEG 11KT 3125 8337 3121 8303
15-HARRIGANSpecial weather statement, Aug 13, 6:29 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
629 PM EDT MON AUG 13 2018
GAZ127-146-132315-
Worth GA-Colquitt GA-
629 PM EDT MON AUG 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR COLQUITT AND SOUTH CENTRAL WORTH
COUNTIES UNTIL 715 PM EDT...
At 629 PM EDT, Doppler radar was tracking a strong thunderstorm near
Doerun, or 10 miles northwest of Moultrie, moving south at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Moultrie, Norman Park, Doerun, Riverside, Schley, Funston, Minton,
Pineboro, Autreyville, Anderson City, Ticknor, Minnesota, Center
Hill, Spence Airport, South Moultrie, Sigsbee, Moultrie Municipal
A/P, New Elm, Bay and Murphy.
LAT...LON 3133 8396 3139 8381 3121 8362 3104 8377
3104 8397
TIME...MOT...LOC 2229Z 344DEG 7KT 3130 8386
15-HARRIGANSpecial weather statement, Aug 13, 6:45 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
645 PM EDT MON AUG 13 2018
GAZ147-148-160-161-132330-
Berrien GA-Lanier GA-Lowndes GA-Cook GA-
645 PM EDT MON AUG 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOK...SOUTHEASTERN
BERRIEN...NORTHEASTERN LOWNDES AND LANIER COUNTIES UNTIL 730 PM
EDT...
At 645 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ray City, or near Nashville, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Nashville, Lakeland, Valdosta, Ray City, Moody Air Force Base, Meigs,
Courthouse, Berrien Co A/P, Barretts, New Lois, Hansell, Allenville,
Weber and Teeterville.
LAT...LON 3086 8321 3116 8337 3126 8318 3122 8304
3118 8305 3118 8297 3097 8297
TIME...MOT...LOC 2245Z 323DEG 11KT 3113 8325
15-HARRIGANSpecial weather statement, Aug 13, 6:46 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
646 PM EDT MON AUG 13 2018
GAZ123-125-144-132330-
Baker GA-Dougherty GA-Calhoun GA-
646 PM EDT MON AUG 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGHERTY...NORTHEASTERN
BAKER AND EASTERN CALHOUN COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 730
PM EDT...
At 646 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Leary, or 12 miles east of Morgan, moving south at
5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Albany, Leary, Walker, Red Store Crossroads, Bermuda, Holt and
Ducker.
LAT...LON 3162 8450 3160 8426 3136 8424 3137 8447
3147 8458
TIME...MOT...LOC 2246Z 020DEG 6KT 3154 8439
15-HARRIGANLocal storm report, Aug 13, 7:01 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
701 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HEAVY RAIN 1 WNW I-75 AT EXIT 5 30.69N 83.24W
08/13/2018 M2.00 INCH LOWNDES GA PUBLIC
2.0 INCHES OF RAIN IN THE LAST 30 MINUTES.
SOME MINOR LOCALIZED FLOODING.
0650 PM HEAVY RAIN 1 SSE PANAMA CITY 30.16N 85.66W
08/13/2018 M2.87 INCH BAY FL BROADCAST MEDIA
WMBB REPORTS 2.87" RAINFALL TOTAL BUT 2.50"
OF THAT FELL IN A 45 MINUTE WINDOW ENDING AT
5:44PM CDT.
&&Special weather statement, Aug 13, 7:10 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
710 PM EDT MON AUG 13 2018
GAZ125-127-144>146-140000-
Worth GA-Colquitt GA-Baker GA-Dougherty GA-Mitchell GA-
710 PM EDT MON AUG 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOUGHERTY...
NORTHEASTERN MITCHELL...NORTHEASTERN BAKER...NORTHWESTERN COLQUITT
AND SOUTHWESTERN WORTH COUNTIES UNTIL 800 PM EDT...
At 710 PM EDT, Doppler radar was tracking a strong thunderstorm near
Baconton, or 8 miles southwest of Putney, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Newton, Putney, Baconton, Doerun, Sale City, Bridgeboro, Flint, Red
Store Crossroads, Livingston, Ticknor, Minnesota, Parkerville, Pecan
City, Lester, Pritchetts, Freeman, Poplar Arbor Church, Crestwood,
Williamsburg and Greenough.
LAT...LON 3132 8433 3151 8432 3153 8390 3122 8391
3127 8427
TIME...MOT...LOC 2310Z 274DEG 14KT 3141 8422
15-HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:48 PM EDT | Special Weather Statement | TAE | Thomas | 42 min |
| Aug 13, 4:40 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 26 min |
| Aug 13, 5:52 PM EDT | Special Weather Statement | TAE | Cook | 38 min |
| Aug 13, 5:55 PM EDT | Special Weather Statement | TAE | Colquitt | 50 min |
| Aug 13, 6:17 PM EDT | Special Weather Statement | TAE | Berrien | 28 min |
| Aug 13, 6:29 PM EDT | Special Weather Statement | TAE | Colquitt | 46 min |
| Aug 13, 6:45 PM EDT | Special Weather Statement | TAE | Lanier | 45 min |
| Aug 13, 6:46 PM EDT | Special Weather Statement | TAE | Baker | 44 min |
| Aug 13, 7:02 PM EDT | Areal Flood Advisory | TAE | Berrien | 58 min |
| Aug 13, 7:10 PM EDT | Special Weather Statement | TAE | Mitchell | 50 min |
| Aug 13, 7:16 PM EDT | Areal Flood Advisory | TAE | Dougherty | 59 min |
| Aug 13, 7:21 PM EDT | Areal Flood Advisory | TAE | Randolph | 114 min |
| Aug 13, 7:45 PM EDT | Areal Flood Advisory | TAE | Baker, Colquitt, Dougherty, Mitchell, Worth | 3 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.